A 26-year-old female asked:
Disclaimer

my 11 month old son was diagnosed with an ear infection 2 days ago and was prescribed amoxicilin today i notice a rash on his face is this an allergic reaction?

2 doctor answers
Dr. Paul Wright
35 years experience Family Medicine
Possibly: Amoxicillin is a great for an ear infection. Yet, some people have allergies to penicillin. However, what makes this hard to answer is sometimes agents that cause ear infections can cause a rash too! if it is only a light red rash and he has no other signs of something bothering him, you can watch to see if it goes away.But if any sores are in his mouth or a high fever he must be seen right away.
Answered on Jun 24, 2014
5
5 thanks
Dr. Richard Wachs
25 years experience Allergy and Immunology
Possibly: Most rashes while on antibiotics are more likely due to the body fighting off the infection than a reaction to the antibiotic. Having said this, i recommend discussing this with the prescribing physician and having the rash examined. Do not discontinue any medication without advise from his physician. Consult an allergist for possible testing if the rash is believed to be allergic in nature.
Answered on Mar 20, 2014
3
3 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 28-year-old female asked:
Dr. Arnold Malerman
52 years experience Orthodontics
Call Pediatrician: Pediatrician should be notified immediately. Could be from the bacteria that's responsible to the ear infection. Could be allergic response to the a ... Read More
A 1-year-old male asked:
Dr. Maya Vazirani
52 years experience Neonatology
Yes: if it is hives it is anaphylaxis and needs immediate attention how if he is exposed to a virus like infec mononucleosis amoxicillin can give a fine ra ... Read More
A 1-year-old female asked:
Dr. Holly Maes
35 years experience Pediatrics
Difficult to answer: It's sooooo hard to say anything about rashes without seeing them. If it looks like mosquito bites and they come and go rapidly, then likely hives an ... Read More
1
1 thank
A 25-year-old female asked:
Dr. Jeffrey Whitman
44 years experience Ophthalmology
Yes: The allergy treatment will not effect the use of the antibiotic, but check with the doctor prescribing the antibiotic to be sure.
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month